Wow this withdrawal is sooo hard. I was taking Prozac for panic attacks and OCD. I was being brave but didn't mentally prepare for this. I haven't really slept in the last week and have been having major stomach problems and OCD. I also have this weird thing where I stop breathing and when I realize I've stopped breathing I would take a big breath and that is almost every 5 minutes, and it happens in my sleep too. I feel like I have to breathe against something to realize I am actually breathing. I won't even get started on the diarrhea. I also have this weird humming and pressure in the left ear which didn't start till I stopped prozac. I was started on Gaba 500mg 3x a day and its not working how I want it to. It makes me tired with a hint of anxiety. Not like ativan(1mg) where it eliminates my anxiety without making me too tired. I would like to take ativan for my anxiety but I don't want to mix with GABA or get addicted to it. Last night, I thought I would take the last two GABA closer together so I can get a better sleep at night but i still had panic attacks in my sleep and I couldn't wake up today. I was thinking of adding benadryl for sleep. Next week I start on 25mg of 5htp. I hope I'll be out of this hell soon.
GABA doesn't really pass the blood/brain barrier well. If you really want to treat withdrawal with GABA, the drug to take is Neurontin, if you want to take a drug. To get GABA naturally, best to take taurine, the amino acid that makes it along with B-6, and some relaxant herbs such as kava or passionflower. Withdrawal from Prozac doesn't usually begin if it begins at all until a while after you stop, since it stays in the body for a long time, unlike other ssris. Did you taper off, or quit abruptly?
will I find this neurontin at a health food store or is it prescription? Do i take taurine alone or with B6? I tapered off and I can tell its withdrawal cause one day I gave up and took one Prozac pill and was back to normal for a bit. and 5 htp is a precursor to serotonin. Paxiled- Have you taken GABA yourself?
Yeah, it made me more nervous, which is common with it. Taurine is much more helpful. The B-6 question depends on how much you're already getting in other supplements and your diet, but the body does need B-6 to make both serotonin and GABA. 5-HTP can work against you when you're in withdrawal, because what's happening is, serotonin receptors are waking up that the body felt weren't necessary anymore because of the reuse of serotonin by other receptors targeted by the Prozac. 5-HTP can just exacerbate that. Some have found it helpful, and some have found it makes withdrawal worse. More people report benefits from St. John's Wort and herbs such as passionflower and hefty doses of fish oil. Neurontin is a drug used mainly for neuropathy but sometimes for anxiety. I've heard some report it helps with withdrawal, but it is another med you'll have to deal with -- side effects can include weight gain, increased anxiety (ironic isn't it that relaxants often cause anxiety), and sedation, but when you're in withdrawal it's probably the sedation that's most welcome. Neurontin is basically GABA. It isn't digested, it goes straight to the brain. I've never taken it, but my psychiatrist is considering it because I had a Paxil withdrawal four years ago that never stopped -- don't worry, you won't get this, particularly not with Prozac. This will pass.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.